Mississippi, 2001

Damaging Wind in Mississippi, July 13, 2001

July 13, 2001 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 12, 8:00 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 12, 8:00 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT THU JUL 12 2001

UPDATING ZONES TO REFRESH WORDING. WILL REDUCE POPS IN EAST CENTRAL
AND SOUTHEAST ZONES AS PRECIP WILL KEEP DIMINISHING IN THOSE AREAS
AND NOT ANTICIPATING ANYTHING ELSE TO FIRE IN THAT AREA. IN THE
WEST...WILL KEEP CHANCE POPS AS CONVECTION HAS BEGUN TO FIRE IN
CENTRAL ARKANSAS. THIS ACTIVITY COULD MOVE SOUTHEAST ALONG THE
STALLED FRONTAL BOUNDARY0 AND AFFECT THE WESTERN PORTIONS OF THE
CWFA. EVERYTHING ELSE LOOKS FINE.

.JAN...
MS...NONE
LA...NONE
AR...NONE

32

In the hours before

Local storm report, Jul 12, 6:38 PM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    LAKE                      MS   WIND DAMAGE
07/12/01   SCOTT                          TREES DOWN REPORTED BY
                                          SKYWARN OBSERVER

0200 PM    5N CLEVELAND              MS   WIND DAMAGE
07/12/01   BOLIVAR                        TREES DOWN

0315 PM    LAUREL                    MS   WIND DAMAGE
07/12/01   JONES                          TREES DOWN REPORTED BY
                                          JONES COUNTY CD.

0645 PM    WISNER                    LA   WIND DAMAGE
07/12/01   FRANKLIN LA                    TREES DOWN REPORTED BY
                                          GILBERT PD

0705 PM                              LA   WIND DAMAGE
07/12/01   CONCORDIA                      NUMEROUS TREES AND
                                          POWERLINES DOWN ACROSS
                                          COUNTY REPORTED BY
                                          CONCORDIA PARISH SHERIFFS
                                          OFFICE.

0715 PM    NATCHEZ                   MS   58 MPH WIND GUST
07/12/01   ADAMS                          MEASURED AT ADAMS CD
Local storm report, Jul 12, 7:16 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    3S BAY SPRINGS            MS   WIND DAMAGE
07/12/01   JASPER                         TREES DOWN REPORTED BY
                                          JASPER COUNTY CD.

0730 PM    FERRIDAY                  LA   WIND DAMAGE
07/12/01   CONCORDIA                      ROOF BLOWN OFF HOUSE AND
                                          TREES DOWN ALONG HIGHWAYS
                                          569 AND 131...REPORTED BY
                                          PARISH SHERIFF

0745 PM    NATCHEZ                   MS   WIND DAMAGE
07/12/01   ADAMS                          LARGE LIMBS DOWN ON
                                          POWERLINES...REPORTED
                                          BY ADAMS CD]
Special weather statement, Jul 12, 8:10 PM CST, 4 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT THU JUL 12 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF THE
MISSISSIPPI RIVER ACROSS SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS MUCH OF
MISSISSIPPI...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

A STATIONARY FRONT EXTENDED FROM CENTRAL ARKANSAS ACROSS NORTHERN
MISSISSIPPI THIS EVENING. THIS FRONT WILL PROVIDE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT OVERNIGHT. THE ATMOSPHERE WEST OF THE
MISSISSIPPI RIVER REMAINS VERY UNSTABLE. THEREFORE...ANY STORMS
WHICH DEVELOP IN THIS AREA COULD BECOME SEVERE...WITH LARGE HAIL
AND WIND GUSTS TO 70 MPH POSSIBLE. THE ATMOSPHERE OVER
MISSISSIPPI HAS BEEN STABILIZED BY NUMEROUS THUNDERSTORMS WHICH
MOVED ACROSS THE REGION THIS AFTERNOON AND EVENING. THIS SHOULD
KEEP THUNDERSTORMS HERE FROM BEING SEVERE.

STORM SPOTTERS OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
SHOULD MONITOR WEATHER CONDITIONS OVERNIGHT.

...FLOODING...
THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN AND PONDING OF WATER
IN LOW LYING AREAS ACROSS SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND NORTHWEST MISSISSIPPI...GENERALLY NORTH OF
INTERSTATE 20 AND WEST OF INTERSTATE 55. THE ATMOSPHERE ACROSS
THIS AREA IS EXTREMELY MOIST. THUNDERSTORMS WHICH DEVELOP ALONG A
STATIONARY FRONT ACROSS THIS AREA COULD PRODUCE 2 TO 3 INCHES OF
RAIN IN LESS THAN AN HOUR...CAUSING TEMPORARY PONDING OF WATER IN
LOW LYING AND FLOOD PRONE AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jul 12, 10:10 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    SATARTIA                  MS   WIND DAMAGE
07/12/01   YAZOO                          TREES DOWN REPORTED BY
                                          YAZOO COUNTY SHERIFFS
                                          OFFICE.

0415 PM    MAGEE                     MS   WIND DAMAGE
07/12/01   SIMPSON                        LARGE LIMBS DOWN

0445 PM                              LA   WIND DAMAGE
07/12/01   TENSAS                         TREES AND POWERLINES DOWN
                                          REPORTED BY TENSAS PARISH
                                          SHERIFFS OFFICE.

0555 PM    NEWLIGHT                  LA   WIND DAMAGE
07/12/01   TENSAS                         TREES DOWN ALONG HIGHWAY
                                          65...REPORTED BY SHERIFF
                                          OFFICE

0715 PM    JIGGER                    LA   WIND DAMAGE
07/12/01   FRANKLIN                       NUMEROUS TREES AND
                                          POWERLINES DOWN REPORTED
                                          BY FRANKLIN PARISH
                                          SHERIFFS OFFICE.

0800 PM    6W WISNER                 LA   WIND DAMAGE
07/12/01   FRANKLIN                       TREES DOWN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bolivar

When
July 13, 12:20 AM CST
Where
Bolivar County, Renova
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.783, -90.733

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257338.